Observational Study Of Lidocaine Induced Systemic Toxicity When Used By Various Methods Of Administration
European Journal of Molecular & Clinical Medicine,
2023, Volume 10, Issue 1, Pages 3939-3948
AbstractSystemic local anesthetic toxicity is rare but can be fatal because of relative resistance of local anesthetic–induced cardiac arrest to standard resuscitative measures.
Aim: To observe Lidocaine induced systemic toxicity when it is used by its various methods of administration and review treatment and management strategies available for lidocaine toxicity.
Method: Prospective , observational study conducted on 120 patients, between the age group of 20-60 years ( of either sex ) of ASA grade 1-2, undergoing surgical procedures in which lidocaine (0.25-4%) was administered by different modes at various associated hospitals of GMC Srinagar.
Results: In the present study, out of 120 patients, 7 patients developed systemic symptoms following lidocaine administration by different routes. Patients were categorised into three groups- epidural group, brachial plexus blockade group and local infiltration group (40 patients in each group). 4 patients developed symptoms following epidural administration and 3 patients following brachial plexus blockade and none with local infiltration. Systemic manifestations were more when lidocaine was used for epidural anesthesia followed by brachial plexus blockade and least with local infiltration. Conclusion: We concluded that the dose and route of administration of lidocaine are statistically significant factors in considering systemic manifestation. The treatment of systemic toxicity is primarily supportive with oxygenation, fluid administration and administration of benzodiazepines.CNS toxicity is either self limiting or quite amenable to treatment with benzodiazepines. Cardiac toxicity may require resuscitation with fluids but the prognosis after return to spontaneous circulation is often very good.
- Article View: 31
- PDF Download: 14